Question asked by: 
Pippa, Hampshire

My skin is no longer fresh and dewy since my treatment. I’ve got acne and it looks sallow. How can I improve the appearance of it? What type of products will help restore a fresh-faced glow? 

How can I improve the appearance of my skin?
Moisturising is essential.
Response by Sophie Beresiner

Although everyone has a different chemo journey, it always has an impact on skin. Usually it is very drying, so I massively upped my moisturiser. I used richer creams than my skin would normally have been able to handle.

Your skin may have suffered because you aren’t moisturising enough. When this happens your skin goes into panic mode and produces more sebum, which can cause spots. It feels wrong to put moisturiser on spotty skin, but give it a go. Toxins from chemo won’t be doing you any favours. It’s advisable to drink an awful lot of water to flush all that poison out, but this also has a happy effect on your skin, should help to clear it and give it a little radiance boost too.

Product wise steer clear of any harsh acne treatments, your skin and body are too fragile for chemical overload right now. Instead try mineral powder to help even out skin and let it breathe through the makeup. (Bare Minerals does a miraculous overnight makeup that covers and treats your skin all at once).

In the morning, after cleansing, splash cold water on your face to revitalise it and boost circulation. You could also try some brightening moisturiser. Aveeno has a great one that has an SPF15. Sun protection is VERY important during and post chemo.